Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in the tailbone after getting a Paragard IUD inserted?

Hello doctor. I got the paragard IUD inserted a couple of weeks ago and for about a week I was getting severe cramps but the cramps stopped for a couple of days. Then all of a sudden I started to get random spasms of awful pain in my tailbone that lasted about a week and a half. The pain is not as awful now but I still have some pain every now and then. Is this something I should worry about? I m wondering if this has nothing to do with the IUD and if I should get it checked out. Thank you
Mon, 9 Sep 2019
Report Abuse
Question is related to
Drug/Medication
Medical Topics
Cardiologist 's  Response
Hello,

Your symptoms do not seem to be related to the IUD. Anyway, I would recommend performing an abdominal ultrasound in order to check it. I would also recommend performing a sacral X-ray study and some blood lab tests (complete blood count, PCR, ESR for inflammation).

You should discuss with your doctor on the above tests.

Hope I have answered your query. Let me know if I can assist you further. Wishing all the best.

Regards,
Dr. Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Okay, so I had the Paragard inserted about three weeks ago. Had some cramps and a pretty bad period right after insertion, but it went away, and I feel fine. I noticed when it was done that I was mildly constipated but that lasted only a couple days and finally went away. Well now it s a little worse and I m not sure what it s from. I m hoping it s not a problem with the IUD as I absolutely love it. I don t feel any pain or anything with it, but I need to ask. I have been constipated for nearly a week now. I had my two week checkup last week and since then, having a BM has been nearly impossible. I took a mild laxative today and it still isn t doing much for me. Could this be just my body reacting to the checkup? I know every time I go to the OB/GYN I get a little backed up, but never for this long.

doctor1 MD

I just got an IUD paragard inserted yesterday. I have been feeling very bloated and gassy. I have lower back pain and cramping. Is this normal? How long will this pain last? Please help me understand what I am experiencing. I have never had children and do yo also started that my cervix was too small and insertion was very painful. First 24 hours were very painful. Is this normal please help answer my questions thank you

doctor1 MD

I got the Paragard IUD inserted yesterday. My menstrual cycle started 3 days ago, but I haven t had any menstrual bleeding after the Paragard was inserted. I don t have any abdominal pain and the cramping is very light. I m just very worried that my flow stopped. Could something be wrong?

Recent questions on  Paragard

doctor1 MD

Hello doctor. I got the paragard IUD inserted a couple of weeks ago and for about a week I was getting severe cramps but the cramps stopped for a couple of days. Then all of a sudden I started to get random spasms of awful pain in my tailbone that lasted about a week and a half. The pain is not as awful now but I still have some pain every now and then. Is this something I should worry about? I m wondering if this has nothing to do with the IUD and if I should get it checked out. Thank you

doctor1 MD

Okay, so I had the Paragard inserted about three weeks ago. Had some cramps and a pretty bad period right after insertion, but it went away, and I feel fine. I noticed when it was done that I was mildly constipated but that lasted only a couple days and finally went away. Well now it s a little worse and I m not sure what it s from. I m hoping it s not a problem with the IUD as I absolutely love it. I don t feel any pain or anything with it, but I need to ask. I have been constipated for nearly a week now. I had my two week checkup last week and since then, having a BM has been nearly impossible. I took a mild laxative today and it still isn t doing much for me. Could this be just my body reacting to the checkup? I know every time I go to the OB/GYN I get a little backed up, but never for this long.

doctor1 MD

Hi, I have a paragard which was put in place in october of last year. I love it throughout the month butfor have terrible terrible pain and cramping at the beginning of my period each month. I have tried EVERYTHING(ibuprofen, yoga, heating padsetc.) have had several checks, an ultrasound and all is normal. Is there anything more i could be doing?

doctor1 MD

Can Paraguard IUD cause constipation ?
I have my second Paraguard IUD placed a year ago (the first one was displaced, so it had to be removed). After the placement of the second IUD I started experiencing bloating, constipation and my stools became hard and dry.
Can this be related to the Paraguard?

Thanks

doctor1 MD

Periods have been lasting from 2 weeks up to 4 weeks and comes every 2 weeks instead of 28 days. Periods are heavy with increased cramping. Intercourse is painful. PMS is awful, awful mood swings, overall body aches during PMS, resembles flu...

doctor1 MD

To whom it may concern, I am experiencing some mild to moderate pain when urinating (at the end of the process). I would describe the pain as sharp. There is no burning and I do not have abdominal pain . I am suspecting a bladder infection/UTI,...

doctor1 MD

I had Paragard inserted 4 months ago, and my fiance had a vasectomy month before that. I'm now a week late for my period. Realistically, how much of a chance is there that I'm pregnant? I'm very regular when it comes to my menstrual cycle and the...